I have been having horrible flares the past 3 weeks. I am one of the rare ones that gets blisters on my toes. I have not been able to wear shoes, sleep with my feet under the covers (I have to put them in cool water and then sleep with a fan on my feet), take warm shower, walk consistently for 10-15 minutes without pain etc.
I went to my doctor and I am now trying 300mg of gabapentine with 225mg of Venlafaxine. I still have blisters and discolouratio- but the heat and stinging pain kind of went away last night.
I SLEPT WITH MY FEET UNDER THE COVERS! I just wanted to share the good news. I keep the acronym H.O.P.E (hold on. pain ends) in my head and last night I got a full nights rest.
Just wanted to share some positive news!
@Little_K great news. Keep on keeping on KOKO
Thats great news. I hope you sleep tight again tonight
So happy for you, Little_K!
Sounds like you may have Chilblains on your toes - they look like bluish colour blisters on the tips of the toes but they are not ordinary blisters; and they are VERY painful especially if touched by shoes, sheets, socks etc.
I have a big problem with chilblains in winter/colder temps.
There is a strong correlation between EM and getting Chilblains - the last 1-2 weeks usually. They are caused by the fluctuation of temperature- going from heat/having flares to cold and visa versa.
I also take Gabapentin which helps dampen down the EM pain put doesn’t touch the Chilblain pain (I find they are very different pain sensations). There is no pain killer for Chilblains only a topical eucalyptus ointment that is supposed to help with pain but doesn’t really help all that much in my experience.
I hope you are continuing to sleep at night. While Gabapentin is good EM pain relief just beware it comes with its own set of detrimental side effects after 10+ months of use eg cognition and memory, coordination issues, which I learned about from experiencing first hand and then discovered from others on Gaba that I was not alone. therefore I reduced down Gaba over 6 months (can’t stop Gaba cold turkey) to a lower dose - just enough to take the edge off the screaming EM pain.
All the best